Alert archive / Utah / Excessive Heat Warnings in 2018
Excessive Heat Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this excessive heat warning at Jul 22, 2018, 3:09 PM MDT. It took effect at Jul 24, 2018, 12:00 PM MDT. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2018, 3:09 PM MDT (21:09 UTC)
- In effect from
- Jul 24, 2018, 12:00 PM MDT
- Expired
- Jul 28, 2018, 10:00 PM MDT
- In force
- 4 days
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this excessive heat warning went out at Jul 22, 9:29 AM MDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 22, 9:29 AM MDT, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
929 AM MDT Sun Jul 22 2018
.SYNOPSIS...High pressure will remain in place through the next
week as a typical late July pattern sets up across the region.
&&
.DISCUSSION...Broad upper level high pressure is centered over
New Mexico this morning, and is the dominant feature for much of
the southwestern CONUS. A weak disturbance on the west side of
this high circulation is moving across northern Utah and southwest
Wyoming today, and is producing light showers and mostly cloudy
skies across that area this morning.
A northern branch trough moving through Montana today will help to
flatten the overall ridge and shift the circulation center a bit
further south, opening Utah up to a general west-northwesterly
flow aloft, which will bring a somewhat drier airmass into the
area. In the meantime, one more fairly active day is expected
across Utah, with thunderstorms expected to form once again over
the higher terrain. Some of this convection could survive into the
evening/overnight hours, as the weak disturbance lingers over the
area before exiting/dissipating Monday morning. Shower activity
is expected to decrease noticeably for the beginning of the work
week, particularly in valley locations.
The upper ridge will re-center itself over Arizona late Monday
through Thursday, leading to a considerable warming trend for the
Desert Southwest. Will take a close look today at the ongoing
Excessive Heat Watch across far southern Utah and decide if the
timing/confidence is right to upgrade that product with the
afternoon package.
The forecast for today looks good and no updates are planned for
this morning. At the moment, the only noted area of concern for
this afternoon is far southern Utah, where there are currently no
mentionable POPs; will keep an eye on the convective evolution
through the early afternoon to see if that needs to be updated.
&&
.AVIATION...Southerly winds at the KSLC terminal are expected to
become northerly between 18-20Z. Scattered showers will remain in
the vicinity of the terminal through the day with a 30% chance of
thunderstorms and gusty erratic outflow winds occurring between 19-
23Z. Expect the terminal to remain under VFR conditions throughout
the current TAF period.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Excessive Heat Watch from Tuesday afternoon through Thursday
evening for UTZ019-021.
WY...None.
&&
PUBLIC...Schoening
AVIATION...Bonnette
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 22, 4:06 AM MDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 406 AM MDT Sun Jul 22 2018 UTZ001>016-019>021-517-518-WYZ021-231300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 406 AM MDT Sun Jul 22 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms will be possible across much of the outlook area this afternoon and evening. Gusty winds and small hail will be possible with the stronger storms. Isolated flash flooding will also be possible, mainly near recent burn scars. .DAYS TWO THROUGH SEVEN...Monday through Saturday Temperatures will increase Monday into Tuesday and remain elevated through most the week. Those planning outdoor activities across portions of southern Utah Tuesday into Thursday should be prepared for the potential for very hot temperatures. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:35 PM MDT | Special Weather Statement | SLC | Salt Lake | 25 min |
| Jul 21, 9:05 PM MDT | Special Weather Statement | SLC | Salt Lake | 25 min |
| Jul 22, 4:07 PM MDT | Flash Flood Warning | SLC | Duchesne | 3 hr |
| Jul 22, 5:09 PM MDT | Special Weather Statement | SLC | Piute | 51 min |
| Jul 22, 5:25 PM MDT | Severe Thunderstorm Warning | SLC | Piute, Sevier | 35 min |
Nearby
Excessive Heat Warnings in Utah, 2018Every excessive heat warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.